Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 108, NWS Eureka, CA

December 26, 2014

NWS Eureka, CA issued this small craft advisory at Dec 26, 2014, 3:37 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 3:37 AM PST (11:37 UTC)
Expired
Dec 27, 2014, 3:00 AM PST
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WHUS76 KEKA 261137
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
337 AM PST FRI DEC 26 2014


PZZ475-261945-
/O.CAN.KEKA.GL.W.0033.000000T0000Z-141226T1200Z/
/O.NEW.KEKA.SC.Y.0108.141226T1137Z-141227T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
337 AM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...N 15 TO 25 KT WITH GUSTS NEAR 30 KT...DIMINISHING TO 5
  TO 15 KT SATURDAY.

* SEAS...N 9 TO 11 FT AT 12 SECONDS...SUBSIDING TO 8 TO 9 FT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-261945-
/O.CAN.KEKA.SC.Y.0107.000000T0000Z-141226T1200Z/
/O.NEW.KEKA.SC.Y.0108.141226T2300Z-141227T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
337 AM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...N 10 TO 15 KT TODAY...BECOMING N 10 TO 20 KT LATE THIS
  AFTERNOON THROUGH TONIGHT. GUSTS NEAR 25 KT POSSIBLE.

* SEAS...NW 8 TO 10 FT AT 13 SECONDS...BECOMING 8 FT AT 13 SECONDS
  TONIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-261245-
/O.CAN.KEKA.SC.Y.0107.000000T0000Z-141226T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
337 AM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$
4 follow-up statements
799 
WHUS76 KEKA 261717
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
917 AM PST FRI DEC 26 2014

PZZ475-270130-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-141227T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
917 AM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...N 15 TO 25 KT WITH GUSTS NEAR 30 KT...DIMINISHING TO 5 
  TO 15 KT SATURDAY. 

* SEAS...N 9 TO 11 FT AT 12 SECONDS...SUBSIDING TO 8 TO 9 FT 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-270130-
/O.CON.KEKA.SC.Y.0108.141226T2300Z-141227T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
917 AM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PST SATURDAY...

* WINDS...N 10 TO 15 KT TODAY...BECOMING N 10 TO 20 KT LATE THIS 
  AFTERNOON THROUGH TONIGHT. GUSTS NEAR 25 KT POSSIBLE. 

* SEAS...NW 8 TO 10 FT AT 13 SECONDS...BECOMING 8 FT AT 13 
  SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
010 
WHUS76 KEKA 262302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST FRI DEC 26 2014

PZZ470-270715-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-141227T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
302 PM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS 25 KT OVERNIGHT.

* WAVES...N 4 FT AT 5 SECONDS...AND NW 8 AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-270715-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-141227T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 PM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...N 15 TO 20 KT WITH GUSTS 25 KT OVERNIGHT...EXCEPT NEAR
  CAPE MENDOCINO N WINDS 20 TO 25 KT WITH GUSTS TO 30 KT.

* SEAS...NW TO N 7 TO 9 FT AT 12 SECONDS. HIGHEST WAVES NEAR CAPE
  MENDOCINO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
225 
WHUS76 KEKA 270501
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PST FRI DEC 26 2014

PZZ470-475-271100-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-141227T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
901 PM PST FRI DEC 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS 25 KT OVERNIGHT. WINDS WILL
  DIMINISH TOWARDS MORNING.

* WAVES...N 4 FT AT 5 SECONDS...AND NW 8 AT 13 SECONDS. SHORT
  PERIOD WAVES WILL DIMINISH TOWARDS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
019 
WHUS76 KEKA 271050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 AM PST SAT DEC 27 2014

PZZ470-475-271200-
/O.EXP.KEKA.SC.Y.0108.000000T0000Z-141227T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
250 AM PST SAT DEC 27 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 2:50 PM PST, 12 hours 47 minutes earlier.

Area forecast discussion, Dec 25, 2:50 PM PST, 12 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PST THU DEC 25 2014

.SYNOPSIS...COOLER AND DRIER CONDITIONS WILL PERSIST THROUGH THE
WEEKEND AS HIGH PRESSURE DELIVERS BRISK AND DRY NORTHERLY FLOW TO
THE REGION. EVEN COLDER AIR IS IN STORE FOR EARLY NEXT WEEK.

&&

.SHORT TERM...(THROUGH MONDAY)...DRY AIR CONTINUES TO FILTER IN
OVER NORTHWEST CALIFORNIA WITH BROAD NORTH-NORTHEASTERLY FLOW
KEEPING ANY SHOWER DEVELOPED OFF THE COAST. THUS DRY CONDITIONS
ARE NOW ANTICIPATED THROUGH THE OVERNIGHT. WITH A COLD AIR MASS
NOW IN PLACE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 20S AND 30S
ACROSS ALL OF NORTHWEST CALIFORNIA. THREE ZONES HAVE NOT YET HAD A
WIDESPREAD FREEZE THIS WINTER SEASON...COASTAL MENDOCINO...REDWOOD
COAST...AND NORTH COAST INTERIOR. THUS FROST AND FREEZE WARNINGS
HAVE BEEN ISSUED TO COVER THE LIKELY WIDESPREAD FREEZING
TEMPERATURES ACROSS THE INTERIOR AND FROST DEVELOPMENT WITH MID 30
DEGREE TEMPERATURES NEAR THE COAST. EVEN WITH THE AIR MASS
SLIGHTLY MODIFYING ON FRIDAY INTO FRIDAY NIGHT...OVERNIGHT LOWS
ARE ONCE AGAIN EXPECTED TO BE COLD FRIDAY NIGHT AND MORE FROST AND
FREEZE WARNINGS MAY BE REQUIRED FOR THESE THREE ZONES.

A SMALL RIDGE WILL BUILD OVER NORTHWEST CALIFORNIA THIS WEEKEND
ALLOWING TEMPERATURES TO MODERATE A FEW DEGREES. HOWEVER THIS WILL
BE SHORT LIVED AS ANOTHER EVEN COLDER FRONT DIVES SOUTH FROM CANADA
TOWARD NORTHWEST CALIFORNIA ON SUNDAY INTO MONDAY. IN GENERAL THIS
FRONT WILL REMAIN DRY BUT A FEW SHOWERS MAY DEVELOP ACROSS THE
NORTHERN PORTION OF THE COUNTY WARNING AREA SUNDAY NIGHT INTO EARLY
MONDAY. RPA

.LONG TERM...(MONDAY NIGHT THROUGH THURSDAY)...COLD AIR GETS
REINFORCED AS TROUGH LINE MOVES THROUGH MONDAY NIGHT WITH COLD AIR
MOVING IN FROM NW CANADA. EC IS COLDEST OF MODELS WITH 850MB TEMPS
COOLING AT 850 MB TO ABOUT -8 C TUESDAY MORNING WHILE GFS IS -6
AND CMC -5. COLDEST TEMPS WILL EITHER BE TUE OR WED MORNING
DEPENDING ON WHAT THE EASTERLY WINDS ARE DOING AT A PARTICULAR
LOCATION. POSSIBLE UPPER 20S TO LOW 30S AT THE COAST AND UPPER
TEENS TO 20S IN THE INLAND VALLEYS. MODELS THE SAME IN CLOSING OFF
TROUGH AS IT MOVES INTO CENTRAL CA BUT DIFFER IN WHERE AND HOW
DEEP THE LOW WILL BE. FLOW OVER NW CALIF REMAINS A DRIER NE FLOW
FOR BOTH MODELS. WHILE IT IS OUTSIDE THIS FORECAST PERIOD, EC
BRINGS A FRONT THROUGH THE AREA FRIDAY AFTERNOON WITH IT BEING
REINFORCED BY COLD AIR ALOFT. GFS TAKES IT WELL INLAND. THIS WILL
HAVE TO BE WATCHED FOR POTENTIAL ROUND OF WINTER WEATHER. DEAN

&&

.AVIATION...VFR CONDITIONS AND NORTHERLY WINDS WILL CONTINUE THE
REST OF THE AFTERNOON INTO THE EVENING HOURS AT THE COAST. BY LATE
EVENING AS THE LOW LEVELS DECOUPLE EXPECT WINDS TO BECOME LIGHT AND
VARIABLE AND SKIES TO STAY RELATIVELY CLEAR THROUGH THE NIGHT WITH
ONLY LIMITED MIST OR GROUND FOG FORMING IN THE EARLY MORNING HOURS
NEAR KCEC. INLAND GENERALLY PARTLY CLOUDY TO CLEAR SKIES WILL
CONTINUE LATE THIS AFTERNOON AND TONIGHT AND ALSO THROUGH FRIDAY
WITH THE EXCEPTION OF SOME INTERIOR OVERNIGHT AND MORNING VALLEY
FOG BRINGING LOCAL IFR CONDITIONS...INCLUDING THE VICINITY OF
KUKI. MKN

&&

.MARINE...ASCAT PASS FROM 10 AM SHOWED WINDS HAD SLACKED OFF TO 20-
25 KT AS EXPECTED. WINDS WILL BRIEFLY INCREASE THIS EVENING AS THE
THERMAL TROUGH MOVES TO THE CENTRAL CA COAST TIGHTENING THE PRESSURE
GRADIENT. THE SURFACE HIGH WILL WEAKEN STARTING FRIDAY WITH THE
WINDS DECREASING THROUGH SAT. A DRY COLD FRONT MOVES SOUTH THROUGH
THE WATERS SUNDAY WITH THE NORTHERLY WINDS INCREASING AND SCA WINDS
RETURNING TO THE OUTER WATERS. ONE SWELL TRAIN WILL BE COMING IN
FROM THE NW PACIFIC FRIDAY NIGHT REINFORCING THE 13 SECOND SWELL BUT
THE SEAS WILL GRADUALLY SUBSIDE TO ABOUT 7 FEET AS THE WINDS
DECREASE.

BUOY 46014 OFF OF PT ARENA HAS BEEN HAVING INTERMITTENT
COMMUNICATION PROBLEMS SINCE WED. NDBC WILL NEED TO SEND A
TECHNICIAN TO DETERMINE THE PROBLEM BUT THAT IS CURRENTLY NOT ON
THEIR MAINTENANCE SCHEDULE. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY FROM 11 PM THIS EVENING TO 8 AM PST FRIDAY FOR
     CAZ001-002.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM PST FRIDAY FOR
     CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR PZZ450-455-470.

     GALE WARNING UNTIL 4 AM PST FRIDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 25, 3:12 PM PST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
312 PM PST THU DEC 25 2014

CAZ004-076-261500-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
312 PM PST THU DEC 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COLDEST AIR OF THE SEASON IS EXPECTED TO IMPACT TRINITY AND
MENDOCINO COUNTIES OVER THE NEXT WEEK WITH LOWS FALLING INTO THE
20S AND TEENS EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-261500-
NORTH COAST INTERIOR-
312 PM PST THU DEC 25 2014

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT FROM 11 PM THIS EVENING TO
8 AM FRIDAY MORNING. LOW TEMPERATURES WILL RANGE FROM THE LOWER
30S TO MIDDLE 20S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

A FREEZE WARNING IS IN EFFECT THROUGH 8 AM FRIDAY MORNING.
ADDITIONAL COLD NIGHTS ARE EXPECTED THROUGH THE WEEKEND WITH EVEN
COLDER AIR ANTICIPATED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-261500-
REDWOOD COAST-MENDOCINO COAST-
312 PM PST THU DEC 25 2014

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FROM 11 PM THIS EVENING
THROUGH 8 AM FRIDAY MORNING. LOW TEMPERATURES TONIGHT ARE EXPECTED
TO FALL INTO THE MIDDLE 30S WITH SOME OF THE TYPICAL COLDER SPOTS
REACHING FREEZING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FROST ADVISORY IS IN EFFECT THROUGH 8 AM FRIDAY MORNING.
ADDITIONAL COLD NIGHTS ARE EXPECTED THROUGH THE WEEKEND WITH EVEN
COLDER AIR ANTICIPATED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 8:46 AM PSTFrost AdvisoryEKA13 hr
Dec 26, 8:46 AM PSTFreeze WarningEKA24 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.